| Catalog Number |
RBY2C1460 |
| Medical Device Problem Code |
Failure to Advance (2524)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
05/31/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2018-01263, 3005168196-2018-01264.The hospital disposed of the device.
Event or Problem Description
The patient was undergoing a transjugular intrahepatic portosystemic shunt (tips) procedure to treat varices procedure using ruby coils.During the procedure, while advancing a ruby coil through a lantern delivery microcatheteter (lantern), the physician decided to remove the ruby coil for repositioning.The ruby coil was rinsed in saline after being removed but when the physician attempted to reuse it, the ruby coil would not advance out of its introducer sheath; therefore, it was removed.It was reported that the same issue occurred with two other ruby coils.The procedure was completed using additional ruby coils and the same lantern.There was no report of adverse effect to the patient.